Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 17, NWS Brownsville, TX

March 30, 2012Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Mar 30, 2012, 10:42 PM CDT for Starr County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2012, 10:42 PM CDT (03:42 UTC)
Expired
Mar 30, 2012, 11:19 PM CDT
In force
37 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Starr County, TX

The radar

The Brownsville radar (KBRO), 159 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 3.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2244 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WUUS54 KBRO 310342
SVRBRO
TXC427-310430-
/O.NEW.KBRO.SV.W.0017.120331T0342Z-120331T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1042 PM CDT FRI MAR 30 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN STARR COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 1130 PM CDT

* AT 1042 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING 60 MPH WINDS...7 MILES NORTHWEST OF ROMA...MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRONTON.
  ROMA CREEK.
  NORTH ESCOBARES.
  ESCOBARES.
  LA ROSITA.
  LOS ALVAREZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2647 9910 2651 9912 2655 9907 2666 9900
      2651 9856 2626 9870 2627 9873 2629 9873
      2630 9876 2631 9875 2632 9878 2636 9880
      2635 9890 2638 9893 2636 9895 2639 9896
      2639 9901 2641 9904 2639 9906 2643 9912
TIME...MOT...LOC 0342Z 297DEG 20KT 2649 9904

$$
JGG/GB
2 follow-up statements
713 
WWUS54 KBRO 310408
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1108 PM CDT FRI MAR 30 2012

TXC427-310430-
/O.CON.KBRO.SV.W.0017.000000T0000Z-120331T0430Z/
STARR-
1108 PM CDT FRI MAR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHERN STARR COUNTY...

AT 11 PM NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO DETECT 
SEVERE THUNDERSTORM EAST OF ROMA...MOVING SOUTHEAST AT AROUND 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARCENO.
  LOS ALVAREZ.
  LOS VILLAREALES.
  RIO GRANDE CITY.
  LAS LOMAS.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INTO A STURDY BUILDING IMMEDIATELY!

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2654 9903 2664 9894 2651 9856 2626 9870
      2627 9873 2629 9873 2630 9876 2631 9875
      2632 9878 2636 9880 2635 9890 2638 9893
      2636 9895 2639 9896 2639 9901 2641 9904
      2639 9906 2643 9912
TIME...MOT...LOC 0404Z 297DEG 20KT 2643 9892

$$

67
567 
WWUS54 KBRO 310419
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1119 PM CDT FRI MAR 30 2012

TXC427-310428-
/O.CAN.KBRO.SV.W.0017.000000T0000Z-120331T0430Z/
STARR-
1119 PM CDT FRI MAR 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STARR COUNTY IS
CANCELLED...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.


LAT...LON 2654 9903 2664 9894 2651 9856 2626 9870
      2627 9873 2629 9873 2630 9876 2631 9875
      2632 9878 2636 9880 2635 9890 2638 9893
      2636 9895 2639 9896 2639 9901 2641 9904
      2639 9906 2643 9912
TIME...MOT...LOC 0418Z 297DEG 20KT 2639 9884

$$

67

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:19 PM CDT, 23 minutes earlier.

Area forecast discussion, Mar 30, 10:19 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1019 PM CDT FRI MAR 30 2012

.DISCUSSION...TWO AREAS OF STRONG CONVECTION THIS EVENING OF NOTE.
THE FIRST OVER NUEVA LEON AND TAMAULIPAS SHOULD REMAIN TO THE
SOUTH OF THE RIO GRANDE VALLEY BASED ON CURRENT STORM MOTION AND
EXPECTED TRENDS. THE SECOND AREA...A MORE LINEAR COMPLEX OF CELLS
OVER ZAPATA AND STARR COUNTY MAY CONTINUE TO PROPAGATE
EASTWARD...WHILE THE EXACT EVOLUTION OF THIS LINEAR COMPLEX WOULD
BE DIFFICULT TO PREDICT...SBCAPES OF AROUND 2500 J/KG WILL ALLOW
FOR STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREAT. 0-6KM SHEAR IS RIGHT AT THE CRITERIA FOR
MORE ORGANIZED CONVECTION AND THE WESTERLY SHEAR INTO THE BACK OF
THE LINE OF STORMS IS NOT OUTSTANDING SO A HIGH END WIND
THREAT/LARGE SCALE MCS DOES NOT APPEAR OVERLY LIKELY...BUT DO
ANTICIPATE BRIEF FLARE UPS IN THAT CLUSTER AS IT MOVES EAST THAT
WILL BE CAPABLE OF LARGE HAIL...POSSIBLY TO GOLF BALL SIZE...AND
DAMAGING WINDS IN THE FORM OF MICROBURSTS OR LOCAL ENHANCEMENTS
IN THE LINE.

IF THE STORMS HOLD TOGETHER THEY WOULD MOVE INTO THE UPPER VALLEY
THROUGH ABOUT 1100 TO 1130...THE MIDDLE VALLEY AROUND OR SHORTLY
AFTER MIDNIGHT...AND PERHAPS THE LOWER VALLEY BY 100 OR 200 AM.

/68-JGG/
&&

.PREV DISCUSSION... /ISSUED 628 PM CDT FRI MAR 30 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...EXPECTING CEILINGS WILL BE FAIRLY VARIABLE TONIGHT
BETWEEN HIGHER END MVFR AND VFR THROUGH EARLY EVENING. THERE WILL
AGAIN BE THE POTENTIAL FOR SOME CONVECTION...LOWER THAN
YESTERDAY...IN THE EVENING AND OVERNIGHT. THE BEST CHANCE FOR
STORMS WILL BE OVER THE WESTERN HALF OF THE REGION. HAVE
INTRODUCED A CB GROUP INTO THE TAFS TO ILLUSTRATE THE BEST WINDOW
FOR THUNDER IF IT OCCURS. IF WE SEE FEWER STORMS WILL HAVE BETTER
CHANCE OF MORE CONSISTENT OVERCAST IN THE 2000FT RANGE IN THE
OVERNIGHT. CONDITIONS SHOULD IMPROVE TO HIGH MVFR/VFR BY AROUND
NOON SATURDAY ACROSS MOST OF THE REGION. /68-JGG/

PREV DISCUSSION... /ISSUED 421 PM CDT FRI MAR 30 2012/

DISCUSSION...IN THE NEAR TERM...MONITORING BOUNDARIES AND THEIR
ASSOCIATED CU/TCU FIELDS OVER THE LOWER AND MIDDLE VALLEY. THESE
AREAS ARE BEING MONITORED CLOSELY FOR CONVECTIVE DEVELOPMENT AMID
THE VERY UNSTABLE AIRMASS. MODIFIED AND FORECAST SOUNDINGS YIELD
AROUND 3500 J/KG OF SBCAPE WITH RELATIVELY DRY AIR IN THE MID
LEVELS. CAPPING INVERSION IS RESPECTABLE THIS AFTERNOON...BUT
SEVERAL HOURS OF CONVERGENCE AND WEAK CONVECTION COULD ERODE IT BY
LATE AFTERNOON. IF STORMS FORM THEY COULD QUICKLY BECOME STRONG TO
SEVERE WITH DAMAGING WINDS/LARGE HAIL THE MAIN THREAT.

THE CONVECTION OVER THE SIERRA MADRE IS SLOWLY BEGINNING TO
DETACH ITSELF FROM THE TERRAIN AS THE LARGER SCALE FLOW INCREASES
FROM THE SOUTHWEST AHEAD OF A WEAK UPPER WAVE SOUTH OF THE BIG
BEND REGION. AS THE WAVE INITIATES LARGE SCALE ASCENT/MID LEVEL
COOLING OVER OUR REGION AND TO OUR SOUTHWEST THE REGIONAL AIRMASS COULD
DESTABILIZE FURTHER. IF THE STORMS TO THE SOUTHWEST SUSTAIN
THEMSELVES AS THEY MOVE NORTHEASTWARD THEY WILL ALSO RUN INTO A
MUCH MORE MOIST LOW LEVEL ENVIRON WITH DEWPOINTS IN THE UPPER 60S
TO LOW 70S IN SOUTH TEXAS. WHILE WE CERTAINLY DO NOT EXPECT A
REPEAT PERFORMANCE TONIGHT...AND THE FACTORS ARE NOT AS FAVORABLE
AS THEY WERE LAST EVENING...AS WAS MENTIONED BEFORE THERE IS A
CONDITIONAL POTENTIAL FOR SEVERE WEATHER THIS EVENING AND TONIGHT
AND WE WILL BE MONITORING CLOSELY.

GRIDS ARE IN GOOD SHAPE AND NO UPDATES NEEDED AT THE MOMENT. /68-JGG/

PREV DISCUSSION... /ISSUED 150 PM CDT FRI MAR 30 2012/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...THE ATMOSPHERE IS
DESTABILIZING AGAIN AFTER LAST NIGHT'S MCS DEPARTED AND DAYTIME
HEATING KICKED IN. UPPER DYNAMICS AGAIN FAVOR SHOWER AND TSTM
ACTIVITY TONIGHT. MAIN FOCUS FOR THUNDERSTORMS LOOKS TO BE THE
WESTERN VALLEY THIS EVENING AS TSTMS DEVELOP ON THE MOUNTAINS IN
MEXICO AND ARE PUSHED SOUTHEAST. STORM MOTION LOOKS TO BE FASTER
THAN YESTERDAY...SO TSTMS WILL NOT SETTLE OVER ONE LOCATION FOR
LONGER PERIODS. THE AXIS OF THE H5 TROUGH REMAINS JUST TO THE
WEST THROUGH TOMORROW EVENING...PROVIDING SOME MID LEVEL HELP TO
CONTINUE THE CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY.
TEMPERATURES REACH NEAR 90 DEGREES AREAWIDE AGAIN TOMORROW. THIS
WILL HINGE ON WHETHER STRONG THUNDERSTORMS GET GOING TONIGHT AND
IF THE ATMOSPHERE CAN STABILIZE BEFORE TOMORROW.

LONG TERM /SUNDAY THROUGH THURSDAY NIGHT/...LITTLE CHANGE IN THE
LONG TERM FORECAST FROM THE INHERITED PACKAGE. THE APPROACH OF AN
H5 TROUGH CUTTING SOUTHEAST INTO THE FOUR CORNERS REGION ON SUNDAY
WILL CAUSE PRESSURE FALLS IN THE CENTRAL HIGH PLAINS. THE UPPER
SYSTEM WILL THEN DROP INTO NORTH TEXAS ON MONDAY AS FRONTOGENESIS
OCCURS. SHOWERS AND THUNDERSTORMS WILL HIT EAST TEXAS MONDAY NIGHT
BUT THE FRONT WILL BE MORE TAME FARTHER DOWN THE LINE WITH WEAKER
UPPER SUPPORT. SOME BACKBUILDING COULD OCCUR INTO SOUTH CENTRAL
TEXAS AND THE CRP AREA MONDAY EVENING..WITH SCATTERED SHOWERS AND
THUNDERSTORMS WORKING SOUTH INTO THE BRO CWA MONDAY NIGHT. THE
FRONT WILL PUSH THROUGH BRO BY DAWN OR A BIT LATER...WITH MUCH
DRIER AIR CLEARING THINGS OUT BY TUESDAY AFTERNOON. SLIGHTLY
COOLER WEDNESDAY AND THURSDAY...BUT STILL NEAR NORMAL.

MARINE...
TODAY THROUGH SATURDAY...WINDS HAVE DECREASED A LOT IN THE WAKE
OF THUNDERSTORMS LAST NIGHT. WINDS WILL REMAIN 10 KNOTS OR LESS...
WITH SEAS QUICKLY DECREASING BACK TO 2 FEET. CALMER CONDITIONS
WILL BE THE GENERAL RULE THROUGH 36 HOURS...WITH MODEST SOUTHEAST
FLOW AND SEAS CONTINUING 3 FEET OR LESS. THIS COULD BE DISRUPTED
AGAIN TONIGHT IF ANOTHER THUNDERSTORM COMPLEX FIRES UP AND MOVES
OFFSHORE OVERNIGHT.

SUNDAY THROUGH TUESDAY NIGHT...LIGHT TO MODERATE SOUTHEAST WINDS
AND LOW SEAS SUNDAY WILL DEGRADE A BIT SUNDAY NIGHT AS SOUTHEAST
WINDS INCREASE TO EXERCISE CAUTION STRENGTH AND SEAS INCREASE TO
AROUND 5 FEET OFFSHORE. BROAD HIGH PRESSURE WILL CONTINUE ACROSS
THE GULF OF MEXICO SUNDAY...BUT A VIGOROUS SHORT WAVE TOUGH WILL
DIG SOUTH INTO THE FOUR CORNERS AREA PRODUCING PRESSURE FALLS IN
THE PLAINS AND TIGHTENING THE GRADIENT...LEADING TO THE STRONGER
WINDS. WINDS WILL DECREASE MONDAY NIGHT IN ADVANCE OF A COLD FRONT
EXPECTED TUESDAY AROUND DAWN OR SLIGHTLY LATER AT BROWNSVILLE AND
SOUTH PADRE ISLAND. EXERCISE CAUTION TO BORDERLINE SMALL CRAFT
ADVISORY STRENGTH NORTH WINDS WILL DEVELOP FOR SEVERAL HOURS IN
THE WAKE OF THE FRONT... BUT THE PERIOD WILL BE RELATIVELY BRIEF
AND SEAS WILL BE SLOW TO RESPOND. LIGHT NORTH TO NORTHEAST WINDS
WILL PREVAIL BY WEDNESDAY MORNING.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/59
Hazardous weather outlook, Mar 30, 5:45 AM CDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
545 AM CDT FRI MAR 30 2012

TXZ248>257-311100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
545 AM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE FORECAST FOR TODAY...WITH SCATTERED
THUNDERSTORMS FORECAST FOR TONIGHT. STRONGER THUNDERSTORMS ARE
POSSIBLE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-311100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
545 AM CDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER
TEXAS COAST TUESDAY AND WEDNESDAY DUE TO THE PASSAGE OF A COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 30, 8:55 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
855 PM CDT FRI MAR 30 2012

TXZ248-252-310230-
STARR-ZAPATA-
855 PM CDT FRI MAR 30 2012

...STRONG THUNDERSTORMS WILL AFFECT ZAPATA COUNTY...

A STRONG THUNDERSTORM...MOVING EAST AT 35 MPH...TO AFFECT AREAS FROM
NEAR SAN YGNACIO TO THE CITY OF ZAPATA AND SOUTH TO FALCON INCLUDING
FALCON MESA...SIESTA SHORES. THE STORM IS CURRENTLY LOCATED ABOUT 30
MILES WEST OF ZAPATA AND AT IT CURRENT TRACK AND SPEED COULD AFFECT
THE AREA BETWEEN 915 AND 930 PM. STRONG GUSTY WINDS UP TO 50 MPH AND
LARGE HAIL THE SIZE OF GOLF BALLS ARE POSSIBLE IF THE STORM REMAINS
IN TACT AS IT NEARS THE RIO GRANDE RIVER.

59
Local storm report, Mar 30, 10:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1017 PM CDT FRI MAR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             ZAPATA                  26.89N  99.26W
03/30/2012  E0.75 INCH       ZAPATA             TX   EMERGENCY MNGR

            ZAPATA COUNTY EMERGENCY MANAGER REPORTS PENNY-SIZE HAIL
            FELL IN THE CITY OF ZAPATA AROUND 930 PM.

&&

EVENT NUMBER BRO1200024

TOMASELLI
Special weather statement, Mar 30, 10:26 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1026 PM CDT FRI MAR 30 2012

TXZ249-310430-
JIM HOGG-
1026 PM CDT FRI MAR 30 2012

...STRONG THUNDERSTORMS MOVING INTO JIM HOGG COUNTY...

AT 1024 PM...RADAR INDICATED STRONG THUNDERSTORMS PRODUCING SMALL
HAIL AND GUSTY WINDS TO AROUND 50 MPH. THESE STORMS WERE LOCATED
FROM ABOUT 8 MILES SOUTH OF RANDADO...TO ABOUT 8 MILES SOUTHWEST OF
GUERRA...AND MOVING EAST AT 40 MPH.

LOCATIONS IN THE PATH OF THE STORMS INCLUDE....RANDADO...GUERRA...AND
AGUA NUEVA.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:15 PM CDTSevere Thunderstorm WarningBROZapata45 min
Mar 30, 9:54 PM CDTSevere Thunderstorm WarningBROStarr, Zapata51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.